Alert archive / Colorado / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 82, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 19, 2021, 4:37 PM MDT for Washington County, Colorado. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2021, 4:37 PM MDT (22:37 UTC)
- Expired
- Jun 19, 2021, 5:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:56 PM MDT | TSTM WND GST 60 | 3 S Cope, CO | DELAYED REPORT. STORM CHASER REPORTED ESTIMATED WIND GUSTS GREATER THAN 60 MPH IN FAR SOUTHEASTERN WASHINGTON COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 1:44 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921
WUUS55 KBOU 192237
SVRBOU
COC121-192315-
/O.NEW.KBOU.SV.W.0082.210619T2237Z-210619T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
437 PM MDT Sat Jun 19 2021
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Eastern Washington County in northeastern Colorado...
* Until 515 PM MDT.
* At 437 PM MDT, severe thunderstorms were located along a line
extending from 6 miles south of Lone Star to 10 miles southeast of
Thurman, or along a line extending from 10 miles northwest of Yuma
to 13 miles north of Flagler, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Otis, Arickaree School, Cope, Lone Star and Platner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4035 10280 3957 10280 3958 10318 4036 10307
4036 10278
TIME...MOT...LOC 2237Z 267DEG 21KT 4026 10280 3949 10308
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RPK1 follow-up statement
607
WWUS55 KBOU 192305
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
505 PM MDT Sat Jun 19 2021
COC121-192315-
/O.EXP.KBOU.SV.W.0082.000000T0000Z-210619T2315Z/
Washington CO-
505 PM MDT Sat Jun 19 2021
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY WILL
EXPIRE AT 515 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 4035 10280 3957 10280 3958 10318 4036 10307
4036 10278
TIME...MOT...LOC 2305Z 267DEG 21KT 4027 10260 3950 10288
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:09 PM MDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 19, 3:09 PM MDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 309 PM MDT Sat Jun 19 2021 .SHORT TERM...(This evening through Sunday) Issued at 220 PM MDT Sat Jun 19 2021 Severe thunderstorm watch in effect for the northeast plains east of I-25 until 9 pm. Weak landspouts have develop along a boundary over eastern Adams County, with additional spin-ups possible along the boundary this afternoon. 100 mb MLCAPEs 1000-2000 j/kg, with favorable shear due to a passing short wave this afternoon. Thunderstorms should shift east of the urban corridor by 6 pm this evening, and exit the northeast plains after 9 pm. Main threats will be wind gusts over 60 mph and half dollar size hail. Clearing this evening from west to east. On Sunday, gusty northeast winds across the plains in the morning, behind a fairly strong surface low over South Dakota. It will be mostly sunny and fairly dry by in the afternoon, but the models show isolated coverage developing along the Cheyenne Ridge, Front Range Foothills and Palmer Divide after 21z. .LONG TERM...(Sunday night through Saturday) Issued at 220 PM MDT Sat Jun 19 2021 Main surge of the cold front will pass through near midnight tomorrow night, which will bring temporary relief from the heat for Monday. There should be enough moisture behind the front, along with weak upslope flow and synoptic scale lift, to see the development of widespread stratiform rain overnight. Precipitation amounts will generally be less than a quarter of an inch or less. Though precip amounts will be light, any rainfall will be appreciated as DEN (at least through 3PM today) has yet to see more than a trace of rain for the month. Cooler air will linger through the day Monday, with highs only peaking in the 50s and 60s for the higher elevations, and 70s for the plains. Upslope flow and moisture try to hang on into the early afternoon, so the first half of the day could see some scattered showers and clouds east of the divide before skies clear for the afternoon. The cooler weather is short lived as ridging quickly builds back into the region. 700mb temperatures are expected to rise back near 18-20C by Tuesday afternoon, meaning highs in the low to mid 90s for the Denver metro and plains. Mid to upper 90s will be possible on Wednesday, though some guidance is a bit more conservative. Models begin to diverge Thursday and beyond, primarily regarding the strength of the deep upper level trough working across the northern Great Plains. For now we'll leave the forecast close to the model consensus and wait for more certainty. Either way, near or above normal temperatures are expected through the rest of the week. Afternoon thunderstorms will be possible most days this week, with the best chances coming Thursday and Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 220 PM MDT Sat Jun 19 2021 Showers and thunderstorms this afternoon, will impact the terminals through 00z with strong and gusty winds up to 40kt as the main impact. Drier air will work in this evening with a diminishing thunderstorm threat and clearing skies. West to northwest winds will transition to south-southwest this evening. Gusty northeast winds will develop at 15z Sunday morning. Mainly VFR through the period but ILS restrictions possible with the thunderstorms through 00z. && .FIRE WEATHER... Issued at 220 PM MDT Sat Jun 19 2021 The fire danger will be extreme due to low rh and gusty winds in zones 211, 213, and 217. Consequently, a Fire Weather Watch is in effect for these areas from late Sunday morning to early Sunday evening. There will be a slight chance of thunderstorms by the afternoon, mainly over the higher terrain and along the Palmer Divide. Monday will bring increased moisture to the Foothills/Plains, but hot and dry conditions will likely persist west of the divide. Very dry conditions are expected Tuesday and Wednesday. There could be a need for Fire Weather Watches those two days, especially over the mountain parks. && .HYDROLOGY... Issued at 220 PM MDT Sat Jun 19 2021 With higher moisture levels today, there is a low threat for flash flooding in the burn scars. Overall threat is still low as storms will be moving at a decent clip. The threat on Sunday will be low through the afternoon. The rest of the week will see scattered afternoon storms, though the threat of flash flooding looks fairly low each day. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for COZ211-213-217. && SHORT TERM...Cooper LONG TERM...Hiris AVIATION...Cooper FIRE WEATHER...Cooper HYDROLOGY...Cooper/Hiris
Hazardous weather outlook, Jun 19, 10:40 AM MDT, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1040 AM MDT Sat Jun 19 2021 COZ030>051-201645- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1040 AM MDT Sat Jun 19 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Another round of scattered showers and thunderstorms will develop towards the noon hour in the mountains and then move across the plains through the afternoon and early evening. Some storms may become severe with hail up to 1.25 inches in diameter and wind gusts to 65 mph. The greatest threat of severe thunderstorms will be along east of line from New Raymer to Fort Morgan to Limon. The storms will diminish from west to east early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front will bring cooler temperatures and a better chance of rain late Sunday and early Monday. Then we'll warm right back up again with highs back into the 90s on the plains by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across the northeast plains of Colorado after 3 pm.
In the hours before
Special weather statement, Jun 19, 1:25 PM MDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Denver CO
125 PM MDT Sat Jun 19 2021
COZ045-046-192000-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
125 PM MDT Sat Jun 19 2021
...Brief Landspout Tornadoes Possible...
At 122 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes over eastern portions of Adams and Arapahoe
counties and northeast Elbert county. However, at this time it is
unknown which if any storm would produce a landspout. Any landspouts
which develop are expected to pose a limited threat.
Locations impacted include...
Deer Trail, Agate, Cottonwood Valley, Shamrock, Leader and Byers.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 3940 10424 3939 10422 3943 10417 3945 10417
3946 10419 3949 10421 3944 10423 3944 10424
4000 10420 4000 10373 3939 10375 3938 10413
3941 10414 3938 10416 3940 10420 3938 10422
3938 10424
RPKSpecial weather statement, Jun 19, 1:57 PM MDT, 2 hours 40 minutes before
Special Weather Statement National Weather Service Denver CO 157 PM MDT Sat Jun 19 2021 COZ040-192030- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County CO- 157 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...CENTRAL DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL 230 PM MDT... At 156 PM MDT, Doppler radar was tracking a strong thunderstorm over western Aurora, or 4 miles east of Denver, moving east at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Denver, Aurora, southern Thornton, northern Centennial, southern Commerce City, Greenwood Village, southwestern Denver International Airport and Buckley AFB. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. If on or near a lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && A Severe Thunderstorm Watch remains in effect until 900 PM MDT for northeastern Colorado. LAT...LON 3960 10495 3984 10496 3986 10470 3964 10468 TIME...MOT...LOC 1956Z 247DEG 22KT 3971 10486 RPK
Special weather statement, Jun 19, 3:35 PM MDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Denver CO
335 PM MDT Sat Jun 19 2021
COZ041-044-046-047-049-192230-
Washington County CO-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Morgan County CO-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
335 PM MDT Sat Jun 19 2021
...Brief Landspout Tornadoes Possible...
At 334 PM MDT, conditions are becoming favorable for the development
of landspout tornadoes under and close to the line of storms over
Morgan, Washington, Elbert, and Lincoln counties. However, at this
time it is unknown which if any storm would produce a landspout. Any
landspouts which develop are expected to pose a limited threat.
Locations impacted include...
Limon, Akron, Hugo, Otis, Arriba, Genoa, Gary, Thurman, Arickaree
School, Anton, Elba, Matheson, Platner, Woodlin School, Lindon,
Midway, Last Chance and Woodrow.
Landspout tornadoes can form with a developing thunderstorm before
rain, hail, and even thunder is observed. Landspout tornadoes are not
usually associated with a wall cloud and are often difficult to
detect with weather radar.
&&
LAT...LON 3911 10405 3957 10370 4004 10371 4027 10345
4026 10292 3958 10297 3957 10316 3907 10317
3903 10405
MEIERLocal storm report, Jun 19, 3:40 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
340 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 3 SE NEW RAYMER 40.58N 103.80W
06/19/2021 M0.75 INCH WELD CO AMATEUR RADIO
0334 PM HAIL 6 SE SHAMROCK 39.83N 103.72W
06/19/2021 E1.25 INCH ADAMS CO TRAINED SPOTTER
&&Local storm report, Jun 19, 4:11 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
411 PM MDT SAT JUN 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST 1 E LIMON 39.27N 103.67W
06/19/2021 M82 MPH LINCOLN CO ASOS
ASOS STATION KLIC LIMON.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 33 min |
| Jun 19, 11:54 AM MDT | Fire Weather Watch | BOU | Grand, Jackson, Summit | 15 hr |
| Jun 19, 1:25 PM MDT | Special Weather Statement | BOU | Arapahoe | 35 min |
| Jun 19, 1:57 PM MDT | Special Weather Statement | BOU | Denver | 33 min |
| Jun 19, 2:09 PM MDT | Tornado Warning | BOU | Adams | 36 min |
| Jun 19, 2:40 PM MDT | Tornado Warning | BOU | Morgan | 35 min |
| Jun 19, 2:52 PM MDT | Tornado Warning | BOU | Adams | 23 min |
| Jun 19, 2:54 PM MDT | Tornado Warning | BOU | Elbert | 21 min |
| Jun 19, 3:14 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
| Jun 19, 3:26 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Washington | 34 min |
| Jun 19, 3:33 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 27 min |
| Jun 19, 3:35 PM MDT | Special Weather Statement | BOU | Washington | 55 min |
| Jun 19, 3:41 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 49 min |
| Jun 19, 3:55 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 50 min |
| Jun 19, 4:04 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 41 min |
| Jun 19, 4:09 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 51 min |
| Jun 19, 4:12 PM MDT | Tornado Warning | BOU | Washington | 33 min |
| Jun 19, 4:15 PM MDT | Tornado Warning | BOU | Logan | 30 min |
| Jun 19, 4:49 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 41 min |
| Jun 19, 4:57 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 33 min |
| Jun 19, 5:16 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.